Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 210, NWS Jacksonville, FL

July 22, 2000Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2000, 5:30 PM EDT for Clinch County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2000, 5:30 PM EDT (21:30 UTC)
Expired
Jul 22, 2000, 6:00 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clinch County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 222133
SVRJAX
GAC065-222200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 600 PM EDT

* AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS NEAR HOMERVILLE AND       
  JUST NORTH OF DUPONT...MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EDT...
  DU PONT...
  HOMERVILLE...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.


LAT...LON 3108 8305 3086 8283 3096 8258 3115 8281

$$


ZCZC MIAWRKSVR 000
TTAA00 KJAX 222133

GAC065-222200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 600 PM EDT

* AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS...MOVING SOUTHEAST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EDT...
  DU PONT...
  HOMERVILLE...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.


LAT...LON 3108 8305 3086 8283 3096 8258 3115 8281

$$



ZCZC MIAWRKSVR 000
TTAA00 KJAX 222133

GAC065-222200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 600 PM EDT

* AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS...MOVING SOUTHEAST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EDT...
  DU PONT...
  HOMERVILLE...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.




$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:10 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 22, 2:10 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SAT JUL 22 2000

CONVECTION THIS AFTERNOON CONTINUES TO MOVE NORTHEAST FROM THE GULF
ACROSS THE CWA. SO FAR... MORNING CLOUDS HAVE HELD HEATING DOWN
ACROSS NORTHEAST FLORIDA... WITH THE HOT SPOT LATE THIS AFTERNOON
OVER NORTHERN PORTION OF CWA.

GUIDANCE CONTINUES WITH PLENTY OF MOISTURE ACROSS THE AREA... MM5 HAS
GOOD AREA OF RH THROUGH 700 MB. 500 MB TROF DRIVES INTO THE SE... WE
MAY CATCH THE EDGE THE LEFT REAR JET QUAD BY THE END OF THE PERIOD.
STATIONARY FRONT WILL REMAIN JUST NORTH OF THE FORECAST AREA THROUGH
THE NEXT 48 HOURS.

PRELIM

AMG 71/90/72/89 4735
SSI 74/89/73/88 4735
JAX 74/91/74/90 4635
GNV 74/90/72/90 3635 22

.JAX...
.GA...NONE
.FL...NONE

JOHNSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:50 PM EDTSevere Thunderstorm WarningJAXGlynn25 min
Jul 22, 4:46 PM EDTSevere Thunderstorm WarningJAXWayne44 min
Jul 22, 4:56 PM EDTSevere Thunderstorm WarningJAXClinch34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.